MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220AIQC-FR
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during preventative maintenance, this 840 ventilator generated a visual and sound alarm with a background checks gui (graphical user interface) diagnostic code.It was additionally reported that continuous audible alarm, ¿technical alarm¿, visual message ¿vent inop¿, and post bdu (power on self test, breath delivery unit) diagnostic code were generated.The device was available for evaluation.The medtronic field service engineer (fse) evaluated the ventilator and replaced the breath delivery unit central processing unit printed circuit board (bd cpu pcb) and analog interface (ai) printed circuit board assembly (pcba).The ventilator passed all testing per manufacturer specification at the time of service.The bd cpu pcb was returned to medtronic but was unable to be tested as this was an obsolete part.The analog interface printed circuit board (ai pcb) was returned for further analysis: a visual inspection was carried out on the returned component, no anomalies were observed.The component was attached to the failure investigation test ventilator for analysis and powered up but failed the flow sensor cross check test.The fault was isolated to component reference designator u31.The likely cause of the reported event was isolated to the analog interface printed circuit board (ai pcb).The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during preventative maintenance, this 840 ventilator generated a visual and sound alarm with a background checks gui (graphical user interface) diagnostic code.It was additionally reported that continuous audible alarm, ¿technical alarm¿, visual message ¿vent inop¿, and post bdu (power on self test, breath delivery unit) diagnostic code were generated.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key13238889
Report Number8020893-2022-00004
Device Sequence Number4610402
Product Code CBK
UDI-Device Identifier10884521076983
UDI-Public10884521076983
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220AIQC-FR
Device Catalogue Number4-840220AIQC-FR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown